Florida Drug Injury Lawyers
FDA Adds Levaquin Black Box Warning
The FDA alerted doctors and healthcare professionals of Levaquin’s link to tendon ruptures and tendinitis in July 2008, stating that the manufacturers of similar drugs must include a black box warning on drug packaging. A black box warning is the strongest warning possible and is used only when a drug may cause serious or even life-threatening effects.
Levaquin’s Black Box Warning Reads:
WARNING: Fluoroquinolones, including LEVAQUIN, are associated with an increased risk of tendinitis and tendon rupture in all ages. This risk is further increased in older patients usually over 60 years of age, in patients taking corticosteroid drugs, and in patients with kidney, heart, or lung transplants.
Tendon Rupture and Tendinitis
Tendons are the tissues in the body that connect muscles and bones. Tendinitis describes the inflammation of tendons which results in pain and tenderness around a joint. This often occurs in the shoulders, elbows, hands, and wrists. Tendon ruptures and tendinitis can be excruciating and result in permanent disability.
Symptoms include the following around the joints (including the heels, shoulders, hands, and wrists):
- a snapping or popping sound
- deformity of the area
- inability to bear weight
- inability to use affected limb
- marked weakness
- rapid or immediate bruising
- severe pain
Levaquin Lawyers Who Can Help
If you or someone you care about took Levaquin and suffered a ruptured tendon or was diagnosed with tendinitis after using the drug, our drug injury lawyers want to help. Contact one of our Levaquin lawyers today to learn what we can do for you.
Levaquin® is a registered trademark of Ortho-McNeil and is only used here for identifying the product in question. This law firm is not associated with, sponsored by, or affiliated with the Food and Drug Administration or Ortho-McNeil. This article is for informational purposes only and does not constitute medical advice. Never stop taking any medication without first consulting your doctor.